Alert archive / Georgia / Freeze Warnings in 2005
Freeze Warning 4, NWS Charleston, SC
NWS Charleston, SC issued this freeze warning at Dec 2, 2005, 4:13 PM EST for Long County, Georgia. It took effect at Dec 3, 2005, 1:00 AM EST. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2005, 4:13 PM EST (21:13 UTC)
- In effect from
- Dec 3, 2005, 1:00 AM EST
- Expired
- Dec 6, 2005, 4:01 PM EST
- In force
- 4 days
- Issued by
- NWS Charleston, SC
County Long County, GA
The radar
The Charleston,SC radar (KCLX), 120 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2521 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 022113 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 413 PM EST FRI DEC 2 2005 ...COLD CONDITIONS TONIGHT ACROSS MUCH OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... .HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT AND EARLY SATURDAY MORNING. THE COMBINATION OF CLEAR SKIES AND CALM WINDS WILL ALLOW FOR MOST AREAS AWAY FROM THE COAST TO DROP BELOW FREEZING. THERE WILL BE A RISK FOR SCATTERED TO WIDESPREAD FROST AWAY FROM THE COAST. GAZ116-118-137-138-140-SCZ048>051-030300- /O.UPG.KCHS.FZ.A.0003.051203T0900Z-051203T1300Z/ /O.NEW.KCHS.FZ.W.0004.051203T0600Z-051203T1400Z/ INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER 413 PM EST FRI DEC 2 2005 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST SATURDAY FOR AREAS AWAY FROM THE COAST... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. CALM WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO OR JUST BELOW FREEZING BY SUNRISE SATURDAY. LOCATIONS ALONG AND WEST OF A LINE FROM COX TO RICHMOND HILL AND SAVANNAH IN SOUTHEAST GEORGIA AND FROM LEVY TO GARDENS CORNER...RAVENEL...NORTH CHARLESTON AND AWENDAW IN SOUTHEAST SOUTH CAROLINA WILL HAVE THE BEST CHANCES FOR SEEING FREEZING TEMPERATURES AS WELL AS THE DEVELOPMENT OF SCATTERED TO WIDESPREAD FROST TONIGHT. THIS INCLUDES THE COMMUNITIES OF BLOOMINGDALE...PEMBROKE...HINESVILLE... LUDOWICI...JASPER...WEST ASHLEY...HOLLYWOOD...JOHNS ISLAND AND ADAMS RUN. FREEZING TEMPERATURES ARE NOT EXPECTED TO OCCUR CLOSER TO THE COAST. A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE PLANTS AND VEGETATION FROM FREEZING CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE. $$ GAZ117-119-139-141-030300- /O.EXT.KCHS.FR.Y.0005.051203T0600Z-051203T1400Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN 413 PM EST FRI DEC 2 2005 ...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 9 AM EST SATURDAY FOR AREAS AWAY FROM THE COAST... THE FROST ADVISORY IS NOW IN EFFECT FROM 1 AM TO 9 AM EST SATURDAY. CALM WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP IN THE MID 30S AWAY FROM THE IMMEDIATE COAST TONIGHT. THIS WILL RESULT IN THE DEVELOPMENT OF SCATTERED TO WIDESPREAD FROST AWAY FROM THE COAST. THE RISK FOR FROST WILL BE GREATEST IN AND AROUND THE COMMUNITIES OF DARIEN...HALFMOON LANDING...FORT MCALLISTER...ISLE OF HOPE AND THUNDERBOLT. CLOSER TO THE COAST...THE RISK FOR FROST WILL BE CONSIDERABLY LESS AS TEMPERATURES ARE ONLY EXPECTED TO DROP INTO THE UPPER 30S TO AROUND 40. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE VEGETATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE. $$
7 follow-up statements
000 WWUS72 KCHS 030253 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 953 PM EST FRI DEC 2 2005 ...THE COLDEST NIGHT OF THE SEASON FOR MANY AREAS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... .HIGH PRESSURE FROM THE WEST WILL BUILD ACROSS THE AREA TONIGHT AND EARLY SATURDAY MORNING. THE COMBINATION OF CLEAR SKIES AND CALM WINDS WILL ALLOW FOR MOST AREAS AWAY FROM THE COAST TO DROP BELOW FREEZING. THERE WILL ALSO BE SCATTERED TO WIDESPREAD FROST AWAY FROM THE COAST. GAZ116-118-137-138-140-SCZ048>051-031000- /O.CON.KCHS.FZ.W.0004.051203T0600Z-051203T1400Z/ INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER 953 PM EST FRI DEC 2 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SATURDAY... CALM WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO BETWEEN 28 AND 32 DEGREES AWAY FROM THE COAST BY SUNRISE SATURDAY. LOCATIONS ALONG AND WEST OF A LINE FROM COX TO RICHMOND HILL AND SAVANNAH IN SOUTHEAST GEORGIA AND FROM LEVY TO GARDENS CORNER...RAVENEL...NORTH CHARLESTON AND AWENDAW IN SOUTHEAST SOUTH CAROLINA WILL HAVE THE BEST CHANCES FOR SEEING FREEZING TEMPERATURES AS WELL AS THE DEVELOPMENT OF SCATTERED TO WIDESPREAD FROST TONIGHT. THIS INCLUDES THE COMMUNITIES OF BLOOMINGDALE... PEMBROKE... HINESVILLE... LUDOWICI...JASPER...WEST ASHLEY... HOLLYWOOD...JOHNS ISLAND AND ADAMS RUN. TEMPERATURES IN THE WARNING AREA WILL REMAIN BELOW FREEZING FOR ABOUT 4 TO 8 HOURS...WITH ALL LOCATIONS ABOVE FREEZING BY 9 AM SATURDAY. FROST WILL ALSO OCCUR IN MANY LOCATIONS AS WELL OVERNIGHT AND SATURDAY MORNING. FREEZING TEMPERATURES WILL NOT OCCUR CLOSER TO THE COAST...NOR IN DOWNTOWN CHARLESTON AND DOWNTOWN SAVANNAH. A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS. THOSE WITH AGRICULTURAL INTERESTS SHOULD HAVE ALREADY TAKEN ACTION TO PROTECT OUTSIDE PLANTS AND VEGETATION FROM THE FREEZING TEMPERATURES. MAKE SURE THAT OUTSIDE PETS AND ANIMALS HAVE ENOUGH UNFROZEN WATER AND WILL BE WARM ENOUGH IF THEY NEED TO BE KEPT OUTDOORS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. $$ GAZ117-119-139-141-031000- /O.CON.KCHS.FR.Y.0005.051203T0600Z-051203T1400Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN 953 PM EST FRI DEC 2 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SATURDAY... CALM WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO THE MID 30S AWAY FROM THE IMMEDIATE COAST TONIGHT. THIS WILL RESULT IN THE DEVELOPMENT OF SCATTERED TO WIDESPREAD FROST AWAY FROM THE COAST. THE RISK FOR FROST WILL BE GREATEST IN AND AROUND THE COMMUNITIES OF DARIEN...HALFMOON LANDING...FORT MCALLISTER...ISLE OF HOPE AND THUNDERBOLT. CLOSER TO THE COAST...THE RISK FOR FROST WILL BE CONSIDERABLY LESS AS TEMPERATURES ARE ONLY EXPECTED TO DROP INTO THE UPPER 30S TO AROUND 40. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE VEGETATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. $$ 33
000 WWUS72 KCHS 030958 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 458 AM EST SAT DEC 3 2005 ...THE COLDEST CONDITIONS OF THE SEASON WILL CONTINUE THIS MORNING FOR MANY AREAS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... GAZ116-118-137-138-140-SCZ048>051-031400- /O.CON.KCHS.FZ.W.0004.000000T0000Z-051203T1400Z/ INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER 458 AM EST SAT DEC 3 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... THE COMBINATION OF CLEAR SKIES AND CALM WINDS HAS ALLOWED MOST AREAS AWAY FROM THE COAST...PARTICULARLY WEST OF HIGHWAY 17...TO DROP TO FREEZING TEMPERATURES EARLY THIS MORNING. CONDITIONS HAVE ALSO BEEN IDEAL FOR THE DEVELOPMENT OF WIDESPREAD FROST AWAY FROM THE COAST. FREEZING TEMPERATURES WILL NOT OCCUR CLOSER TO THE COAST...NOR IN DOWNTOWN CHARLESTON AND DOWNTOWN SAVANNAH. TEMPERATURES ARE EXPECTED TO QUICKLY WARM TO ABOVE FREEZING BY 9 AM. A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS. THOSE WITH AGRICULTURAL INTERESTS SHOULD HAVE ALREADY TAKEN ACTION TO PROTECT OUTSIDE PLANTS AND VEGETATION FROM THE FREEZING TEMPERATURES. MAKE SURE THAT OUTSIDE PETS AND ANIMALS HAVE ENOUGH UNFROZEN WATER AND WILL BE WARM ENOUGH IF THEY NEED TO BE KEPT OUTDOORS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. $$ GAZ117-119-139-141-031400- /O.CON.KCHS.FR.Y.0005.000000T0000Z-051203T1400Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN 458 AM EST SAT DEC 3 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... CONDITIONS HAVE BEEN IDEAL FOR FROST FORMATION EARLY THIS MORNING UNDER CLEAR SKIES...CALM WINDS...AND WITH TEMPERATURES REACHING THE DEWPOINT. THE RISK FOR FROST WILL BE GREATEST IN AND AROUND THE COMMUNITIES OF DARIEN...HALFMOON LANDING...FORT MCALLISTER...ISLE OF HOPE AND THUNDERBOLT. CLOSER TO THE COAST...THE RISK FOR FROST WILL BE CONSIDERABLY LESS AS TEMPERATURES ARE ONLY EXPECTED TO DROP INTO THE UPPER 30S TO AROUND 40 BY SUNRISE. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE VEGETATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. $$
000 WWUS72 KCHS 031354 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 854 AM EST SAT DEC 3 2005 GAZ116-118-137-138-140-SCZ048>051-031500- /O.EXP.KCHS.FZ.W.0004.000000T0000Z-051203T1400Z/ INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER 854 AM EST SAT DEC 3 2005 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... FREEZING TEMPERATURES ALONG WITH SCATTERED TO WIDESPREAD FROST OCCURRED OVER MUCH OF THE AREA THIS MORNING...GENERALLY ALONG AND WEST OF INTERSTATE 95 IN SOUTHEAST GEORGIA AND HIGHWAY 17 IN SOUTHEAST SOUTH CAROLINA. TEMPERATURES WILL CONTINUE TO RISE THROUGH THE 40S AND 50S THIS MORNING. IF YOU OBSERVED FROST OR FREEZING TEMPERATURES THIS MORNING... PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 AND LEAVE A MESSAGE. YOU CAN ALSO EMAIL YOUR REPORT TO CHS.SKYWARN@NOAA.GOV. THANK YOU. $$ GAZ117-119-139-141-031500- /O.EXP.KCHS.FR.Y.0005.000000T0000Z-051203T1400Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN 854 AM EST SAT DEC 3 2005 ...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... TEMPERATURES WILL CONTINUE TO RISE THROUGH THE 40S AND 50S THIS MORNING. IF YOU OBSERVED FROST OR FREEZING TEMPERATURES THIS MORNING... PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 AND LEAVE A MESSAGE. YOU CAN ALSO EMAIL YOUR REPORT TO CHS.SKYWARN@NOAA.GOV. THANK YOU. $$
000 WWUS72 KCHS 060323 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1023 PM EST MON DEC 5 2005 SCZ045-061130- /O.CON.KCHS.LW.Y.0030.000000T0000Z-051206T1500Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 1023 PM EST MON DEC 5 2005 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... NORTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT. THE LAKE WATERS WILL BECOME ROUGH...ESPECIALLY IN EXPOSED AREAS. THE WINDS WILL BEGIN TO SUBSIDE BY MID MORNING TUESDAY. MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE TONIGHT THROUGH TUESDAY MORNING...ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ SCZ048>051-061130- /O.CON.KCHS.FZ.A.0004.051207T0600Z-051207T1400Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER 1023 PM EST MON DEC 5 2005 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... CLEAR SKIES AND LIGHT WINDS TUESDAY NIGHT WILL ALLOW TEMPERATURES TO DROP TO FREEZING AWAY FROM THE BEACHES TUESDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. THIS MAY RESULT IN A LIGHT FREEZE FOR LOCATIONS EAST OF HIGHWAY 17 THAT HAVE YET TO SEE A FREEZE SO FAR THIS FALL. THIS INCLUDES BUT IS NOT LIMITED TO THE COMMUNITIES OF LEVY...BEAUFORT...ROCKVILLE...JOHNS ISLAND...JAMES ISLAND...MOUNT PLEASANT AND MCCLELLANVILLE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ SCW
000 WWUS72 KCHS 060838 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 338 AM EST TUE DEC 6 2005 SCZ045-061500- /O.CON.KCHS.LW.Y.0030.000000T0000Z-051206T1500Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 338 AM EST TUE DEC 6 2005 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING FOR LAKE MOULTRIE... NORTH WINDS OF 20 TO 25 KNOTS WILL CONTINUE EARLY THIS MORNING ACROSS LAKE MOULTRIE BEFORE DECREASING BY LATE MORNING AND INTO THE EARLY AFTERNOON HOURS. MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THIS MORNING...ESPECIALLY ON THE OPEN LAKE WATERS WHERE ROUGH CONDITIONS ARE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ SCZ048>051-061600- /O.CON.KCHS.FZ.A.0004.051207T0600Z-051207T1400Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER 338 AM EST TUE DEC 6 2005 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO FREEZING AWAY FROM THE BEACHES LATE TONIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. THIS MAY RESULT IN A LIGHT FREEZE FOR LOCATIONS EAST OF HIGHWAY 17 THAT HAVE YET TO SEE A FREEZE SO FAR THIS FALL. THIS INCLUDES BUT IS NOT LIMITED TO THE COMMUNITIES OF LEVY...BEAUFORT...ROCKVILLE...JOHNS ISLAND...JAMES ISLAND...MOUNT PLEASANT AND MCCLELLANVILLE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS72 KCHS 061441 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 941 AM EST TUE DEC 6 2005 SCZ045-061545- /O.EXP.KCHS.LW.Y.0030.000000T0000Z-051206T1500Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 941 AM EST TUE DEC 6 2005 ...LAKE WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING FOR LAKE MOULTRIE... THE LAKE WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING. WINDS WILL CONTINUE TO SUBSIDE ACROSS THE LAKE THROUGH THE AFTERNOON. $$ SCZ048>051-062230- /O.CON.KCHS.FZ.A.0004.051207T0600Z-051207T1400Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER 941 AM EST TUE DEC 6 2005 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO FREEZING AWAY FROM THE BEACHES LATE TONIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. THIS MAY RESULT IN A LIGHT FREEZE FOR LOCATIONS EAST OF HIGHWAY 17 THAT HAVE YET TO SEE A FREEZE SO FAR THIS FALL. THIS INCLUDES BUT IS NOT LIMITED TO THE COMMUNITIES OF LEVY...BEAUFORT...ROCKVILLE...JOHNS ISLAND...JAMES ISLAND...MOUNT PLEASANT AND MCCLELLANVILLE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS72 KCHS 062101 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 401 PM EST TUE DEC 6 2005 SCZ048>051-071030- /O.UPG.KCHS.FZ.A.0004.051207T0600Z-051207T1400Z/ /O.NEW.KCHS.FR.Y.0006.051207T0600Z-051207T1400Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER 401 PM EST TUE DEC 6 2005 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY FOR AREAS AWAY FROM THE IMMEDIATE COAST... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. CLEAR SKIES AND LIGHT NORTHEAST WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S AWAY FROM THE BEACHES LATE TONIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. ALTHOUGH FREEZING TEMPERATURES ARE NO LONGER EXPECTED...THE DEVELOPMENT OF SCATTERED FROST IS LIKELY EARLY WEDNESDAY MORNING AWAY FROM THE IMMEDIATE COAST. TEMPERATURES WILL ONLY DROP INTO THE LOWER 40S NEAR THE BEACHES. THE RISK FOR SCATTERED FROST WILL BE GREATEST ALONG AND WEST OF A LINE FROM LEVY TO BEAUFORT...WIGGINS...JOHNS ISLAND AND AWENDAW. THIS INCLUDES THE COMMUNITIES OF GARDENS CORNER...ADAMS RUN... RAVENEL...HOLLYWOOD... WEST ASHLEY...NORTH CHARLESTON AND WHITEHALL TERRACE. ONLY PATCHY FROST IS EXPECTED IN DOWNTOWN CHARLESTON AND THOSE AREAS NEAR MARSHY AREAS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE VEGETATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this freeze warning went out at Dec 2, 3:29 PM EST, 44 minutes earlier.
Area forecast discussion, Dec 2, 3:29 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EST FRI DEC 2 2005
...FREEZING TEMPERATURES AWAY FROM THE COAST TONIGHT...
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...CLR SKIES AND CALM
WNDS WL ALLOW FOR EXCELLENT RADIATIONAL CONDITIONS TNGT AS HIGH PRES
BUILDS INTO THE CAROLINAS. MET/MOS GUIDANCE HAVE BEEN FCSTG TEMPS AT
OR BLO FREEZING AWAY FROM THE IMMEDIATE COAST FOR SEVERAL RUNS NOW
AND SEE NO REASON TO GO AGAINST THEM GIVEN THE RADIATIONAL SETUP. WL
UPGRADE THE FREEZE WATCH TO A FREEZE WRNG FOR S COASTAL SC AND
PORTIONS OF SE GA AND MAINTAIN THE FROST ADV FOR N COASTAL GA PER
COORD WITH WFOS WILMINGTON AND JACKSONVILLE. COUNTIES FARTHER INLAND
WL NOT BE INCLUDED IN THE FREEZE WRNG AS A KILLING FREEZE HAS
ALREADY BEEN OBSERVED IN THOSE AREAS. THE COMBINATION OF LGT WNDS
AND WTR TEMPS IN THE MID-UPR 50S AT THE COAST SHOULD KEEP AREAS
ALONG THE BEACHES...MARSHES AND CHARLESTON HARBOR ABV FREEZING WITH
A SOMEWHAT DIMINISHED RISK FOR FROST. TEMPS TNGT WL BOTTOM OUT IN
THE UPR 20S INLAND WITH UPR 30S/AROUND 40 AT THE BEACHES.
TEMPS WL BEGIN TO MODIFY SAT AS HIGH PRES PUSHES OFF THE NC COAST
AND A WARMER RETURN FLOW SETTLES INTO THE AREA IN THE WAKE OF A
DVLPG WMFNT. HIGHS WL BE A SOLID 5-10 DEG WARMER THAN TDA...RANGING
FROM AROUND 60 ACROSS THE TRI-COUNTY AREA TO THE MID 60S ALONG THE
ALTAMAHA RIVER. AFTER A CLR START TO THE DAY...CLOUDS WL BE THE INCR
SAT AFTN WITH THE ONSET OF LOW-LVL MOISTURE ADVECTION AND WK
ISENTROPIC LIFT. HIGHER DEWPOINTS AND INCREASED CLOUD COVER WL KEEP
LOWS SAT NGT IN THE UPR 40S INLAND WITH MID 50S ALONG THE COAST. ANY
MEANINGFUL PCPN CHANCES WL HOLD OFF UNTIL SUN.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/....MEDIUM RANGE MODELS ARE IN
FAIRLY GOOD AGREEMENT THROUGH THE EARLY PORTIONS OF THE EXTENDED...
BUT THEN THE SOLUTIONS BEGIN TO DIVERGE WITH POOR RUN TO RUN
CONSISTENCY BY THE END OF THE EXTENDED PERIOD. SUNDAY CONTINUES TO
LOOK VERY WARM...AS THE AREA WILL BE SOLIDLY IN THE WARM SECTOR
FOLLOWING WARM FRONTAL PASSAGE SATURDAY EVENING. H85 TEMPS WARM TO
AROUND 11C DURING THE AFTERNOON SUN...AND WITH GOOD MIXING
EXPECTED...SHOULD SEE TEMPS TOP OUT IN THE MIDDLE 70S ACROSS THE
AREA...WITH UPPER 70S NOT OUT OF THE QUESTION. A WEAK SHORTWAVE WILL
PUSH THROUGH THE REGION SUN AFTERNOON...WITH SOME WEAK QG FORCING
NOTED IN THE H7 TO H5 LAYER...SO WILL MENTION SLGT CHC POPS FOR SOME
SHOWER ACTIVITY...BUT MOST LOCATIONS ARE EXPECTED TO REMAIN DRY.
MODELS CONTINUE TO INDICATE THAT THE FORECAST AREA WILL REMAIN IN
THE WARM SECTOR SUN NIGHT AND MON...BEFORE COLD FRONTAL PASSAGE LATE
MON AFTERNOON OR MON EVENING. WILL CONTINUE TO MENTION CHC POPS SUN
NIGHT THROUGH MON EVENING WITH FRONTAL BOUNDARY IN THE VICINITY...
WITH BEST CHANCES FOR RAINFALL EXPECTED ON MONDAY WITH FROPA.
TEMPERATURES SUN NIGHT AND MON WILL REMAIN VERY MILD OUT AHEAD OF
APPROACHING COLD FRONT...WITH LOWS IN THE MID TO UPPER 50S SUN NIGHT
AND HIGHS IN THE LOWER 70S ON MON.
HIGH PRESSURE WILL BUILD BACK INTO THE FORECAST AREA TUE AND WED...
WITH CLEAR TO PARTLY CLOUDY SKIES AND MUCH COOLER TEMPERATURES
EXPECTED. MODELS BEGIN TO OFFER DIFFERING SOLUTIONS BY LATE
WEEK...WITH 12Z GFS INDICATING THAT A WAVE OF LOW PRESSURE WILL
DEVELOP IN THE GOMEX AND TRACK NORTHEASTWARD ALONG THE SE U.S.
COAST. THE LATEST 12Z ECMWF HAS SHIFTED FROM ITS 00Z COUNTERPART...
AND IS BEGINNING TO TREND IN THE DIRECTION OF THE GFS...DEVELOPING A
LOW IN THE NORTHERN GOMEX WED...AND TRACKING IT OFF THE NC COASTLINE
BY 12Z FRI. THE 12Z UKMET SEEMS TO LEND CREDENCE TO THE DEVELOPMENT
OF A GULF LOW...WITH THE 12Z CANADIAN KEEPING HIGH PRESSURE FIRMLY
IN CONTROL OF THE WEATHER ACROSS THE REGION. FOR NOW WILL ADD SOME
LOW CHC POPS TO THE FORECAST THU THROUGH FRI GIVEN MODEL TRENDS...
BUT CONFIDENCE REMAINS VERY LOW GIVEN LACK OF GOOD MODEL RUN TO RUN
CONSISTENCY. TEMPERATURES TUE THROUGH FRI ARE EXPECTED TO BE WELL
BELOW CLIMO.
&&
.MARINE...WNDS HAVE BEEN ON A STEADY DECLINE TDA AS HIGH PRES BUILDS
INTO THE RGN. SEAS AT SPAG1 AND 41004 ARE STILL AOA 6 FT THIS AFTN
DESPITE THIS DROP OFF IN WNDS. WW3 GUIDANCE KEEPS 6 FT SEAS IN THE
FAR ERN PORTIONS OF THE GA OFFSHORE WTRS THROUGH THIS EVNG...SO WL
KEEP THE SCA GOING THROUGH 10 PM FOR AMZ374. OFFSHORE WNDS WL VEER
TO THE NE LATE TNGT AND TO THE SE ON SAT AS HIGH PRES SHIFTS OFF THE
NC COAST. WNDS AND SEAS WL REMAIN BELOW SCA CRITERIA THROUGH SAT NGT.
A DECENT SW GRADIENT WIND IS EXPECTED ACROSS THE WATERS SUN THROUGH
MON AS COLD FRONT REMAINS WEST OF THE WATERS. WINDS WILL REALLY
BEGIN TO PICK UP MON AS COLD FRONT APPROACHES THE WATERS...AND
CONTINUE IN CAA REGIME FOLLOWING FROPA MON NIGHT. WILL LIKELY NEED
SCA/S FOR ALL WATERS MON THROUGH TUE MORNING FOR A COMBINATION OF
WINDS AND SEAS. HIGH PRESSURE WILL BUILD IN BEHIND DEPARTING COLD
FRONT TUE...AND EXPECT THAT WINDS AND SEAS ACROSS THE WATERS WILL
SUBSIDE BELOW SCA CRITERIA BY TUE AFTERNOON.
&&
.AVIATION...VFR CONDITIONS THROUGH 18Z SATURDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WARNING TONIGHT FOR GAZ116-118-137-138-140.
FROST ADVISORY TONIGHT FOR GAZ117-119-139-141.
SC...FREEZE WARNING TONIGHT FOR SCZ048>051.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM FOR AMZ374.
&&
ST/JRJ/RVHazardous weather outlook, Dec 2, 9:59 AM EST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 959 AM EST FRI DEC 2 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-031000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 959 AM EST FRI DEC 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .FROST/FREEZE...TEMPERATURES WILL PLUMMET INTO THE LOWER TO MIDDLE 30S ACROSS MUCH OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA TONIGHT. A FROST ADVISORY IS IN EFFECT FOR PARTS OF SOUTHEAST GEORGIA AND A FREEZE WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST SOUTH CAROLINA AND GEORGIA. REFER TO THE LATEST NON-PRECIPITATION STATEMENT FOR DETAILS ON THESE PRODUCTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .FROST/FREEZE...TEMPERATURES WILL PLUMMET INTO THE LOWER TO MIDDLE 30S ACROSS MUCH OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA SATURDAY MORNING. A FROST ADVISORY IS IN EFFECT FOR PARTS OF SOUTHEAST GEORGIA AND A FREEZE WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST SOUTH CAROLINA AND GEORGIA. REFER TO THE LATEST NON-PRECIPITATION STATEMENT FOR DETAILS ON THESE PRODUCTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 4:27 AM EST | Freeze Watch | CHS | 12 hr | |
| Dec 2, 4:27 AM EST | Frost Advisory | CHS | 29 hr |
Nearby
Freeze Warnings in Georgia, 2005Freeze Warnings in South Carolina, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.